New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jonnash
New Member


Date Joined May 2013
Total Posts : 2
   Posted 5/16/2013 7:44 PM (GMT -6)   
Hi everyone!! I was on prednisone for one week taking 6 tablets 10mg a day so bascically totaling up to 42 tabs it was for a severe allergic reaction on my face it was swollen and I also broke out with rash all over my face and body.  Anyways, I recently finished all my prednisone as directed by my doctor and now I am getting severe headaches, abdominal pain that feels like contractions and I noticed that I am very short tempered, I'm always so grumpy.  Kindly Advice.  Thank you

jk5493
Regular Member


Date Joined Oct 2012
Total Posts : 118
   Posted 5/16/2013 9:46 PM (GMT -6)   
Did you not do a taper?
Stopping prednisone so abruptly isn't good. The steroid kind of 'messes' with your system and it takes time for your body to adjust back to 'normal' without it. I find it odd that the prescribing physician did not do a taper dose, or wean you off of it...

Have you called their office?

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 5/17/2013 6:07 AM (GMT -6)   
I agree that you should've had a gradual decrease of pred before stopping. Most times they will prescribe 10mgs for 3 days and 5mgs for 4 days. However, most docs don't think that being on pred for only a week need a taper. And for some people they don't need it. It sounds like you're steroid sensitive. Meaning you are getting the side effects faster than other people. I'm the same way. But give it time and these symptoms should go away.
SHERRY
Moderator-Allergies/Asthma, Alzheimer's, IBS, Co-moderator-UC
Diagnosed Left sided UC '92 - meds: Colazal, Remicade (6mp discontinued due to neuropathy)*Unable to tolerate ALL mesalamines*, IBS, Diverticuliar Disease, Fibro, Sacroiilitis, Raynauds, OA, PA, Rosacea, Psoriasis, Dry Eye and allergies controlled by Zyrtec and Singular

jk5493
Regular Member


Date Joined Oct 2012
Total Posts : 118
   Posted 5/18/2013 5:52 AM (GMT -6)   
Agreeing with you, Red; however, what I'm not sure that I am getting is that jonnash seems to be saying there is a total of 42 tablets of prednisone he is taking over the course of 7 days. Am I reading that in a weird way or something? If so...that is far too much to just stop out of nowhere! Generally, I am given the higher doses; but, it's tapered.
Hopefully the figured it out, though!

jonnash
New Member


Date Joined May 2013
Total Posts : 2
   Posted 5/19/2013 8:29 PM (GMT -6)   
Thank you all for your replies. I did take all 42 tabs for 7 days and my doctor did not taper anything. I do have an appointment coming up. All symptoms are still intact. I hope all goes well. Thank you so much!!

andy72
New Member


Date Joined May 2013
Total Posts : 2
   Posted 5/27/2013 11:46 AM (GMT -6)   
My recent dose for ezcema was 3x25 3x25 3x25 1x25 1x25 1x25 ( 6 days )
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 11:57 AM (GMT -6)
There are a total of 2,972,812 posts in 326,018 threads.
View Active Threads


Who's Online
This forum has 160858 registered members. Please welcome our newest member, PLL57.
404 Guest(s), 9 Registered Member(s) are currently online.  Details
California Dreamer, Kent M., Gemlin, Michael_T, Garion, BartLady, Ashleyann82587, Blu's Mama, iPoop